Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 114, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 18, 2005, 5:15 PM CDT. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Sep 19, 2005, 11:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:11 PM CDT | FLOOD | Lares, PR | WATER OVER HIGHWAY 10 IN LARES. RIO GRANDE DE ARECIBO RISING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 182218
FFWSJU
PRC081-131-190000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
615 PM AST SUN SEP 18 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES
IN PUERTO RICO
SAN SEBASTIAN
LARES
* UNTIL 800 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO GUAJATACA
* AT 610 PM AST...A RIVER LEVEL SENSOR ON THE RIO GUAJATACA
INDICATED THAT THE WATER LEVELS WERE ABOVE FLOOD STAGE AND WERE
STILL INCREASING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1832 6685 1831 6682 1826 6685 1817 6686
1832 6700 1838 6701
$$
GR1 follow-up statement
000
WGCA72 TJSJ 182350
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
750 PM AST SUN SEP 18 2005
PRC081-131-190030-
SAN SEBASTIAN-LARES-
750 PM AST SUN SEP 18 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING COUNTIES
IN PUERTO RICO
SAN SEBASTIAN AND LARES
A RIVER LEVEL SENSOR ON THE RIO GUAJATACA INDICATED THAT THE WATER
LEVELS WAS GOING DOWN TO A NORMAL STAGE. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELED.
LAT...LON 1832 6685 1831 6682 1826 6685 1817 6686
1832 6700 1838 6701
$$
GRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:30 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 18, 4:30 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 530 PM AST SUN SEP 18 2005 .DISCUSSION...THE GFS MODEL INDICATES THAT MONDAY SHOULD BE SIMILAR TO TODAY LOCALLY...WITH SOME SUNSHINE AND CLOUDS AND THEN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER PARTS OF THE LOCAL ISLANDS IN THE AFTERNOON...ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO IN THE AFTERNOON. THEN...FOR MONDAY NIGHT THROUGH WEDNESDAY AND PROBABLY THURSDAY AS WELL...LOCAL WEATHER WILL BE DICTATED BY WHAT IS NOW TROPICAL STORM AND THEN EVENTUALLY HURRICANE PHILIPPE AND EXACTLY HOW FAR AWAY IT PASSES FROM THE LOCAL ISLANDS AND IN WHAT DIRECTION IT IS MOVING WHEN IT DOES SO. BASED ON THE LATEST TROPICAL CYCLONE FORECAST...THE SYSTEM IS EXPECTED TO CONTINUE TO MOVE ON A NORTH NORTHWEST OR NORTHWEST TRACK DURING THE NEXT FEW DAYS AND THEN PASS SEVERAL HUNDRED MILES NORTHEAST OF THE U.S. VIRGIN ISLANDS AND PUERTO RICO TUESDAY THROUGH WEDNESDAY. ASSUMING THIS TRACK HOLDS...ANY EFFECTS LOCALLY WOULD BE MAINLY FRINGE EFFECTS...WITH THE LOCAL WINDS BECOMING SOUTH OR SOUTHWEST AND SOME MOISTURE ON THE BACK SIDE OF THE CIRCULATION GRADUALLY BEING WRAPPED SOUTHWESTWARD AND THEN SOUTHWARD ACROSS THE LOCAL ISLANDS. THIS MOISTURE IS EXPECTED TO INTERACT WITH LOCAL EFFECTS TO PRODUCE SOME CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS...BUT IT IS TOO EARLY TO KNOW THE EXACT DURATION AND AMOUNT OF RAINFALL AND WHETHER OR NOT ANY FLOODING WILL OCCUR. ALTHOUGH THE OFFICIAL FORECAST TRACKS FOR PHILLIPE HAVE BEEN CONSISTENT IN KEEPING THE CENTER OF THE SYSTEM WELL NORTHEAST OF THE LOCAL ISLANDS AND THE SYSTEM HAS BEEN GENERALLY TRACKING AS FORECAST...STEERING CURRENTS REMAIN WEAK AND ALL LOCAL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF PHILLIPE FOR THE NEXT FEW DAYS. && .MARINE...GENERALLY EXPECT WINDS OF LESS THAN 15 KNOTS AND SEAS OF 6 FEET OR LESS ACROSS THE LOCAL WATERS THROUGH TUESDAY...WITH LONG PERIOD NORTH NORTHEAST SWELLS GIVING WAY TO EAST NORTHEAST SWELLS BY LATE MONDAY NIGHT OR TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 20 20 50 60 STT 78 89 78 88 / 20 20 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Sep 18, 5:30 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN SEP 18 2005 PRZ001>013-AMZ710>750-191030- 630 AM AST SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER... DIURNAL HEATING AND ISLAND EFFECTS WILL HELP PRODUCE AFTERNOON CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS. WITH THE PREVAILING SOUTHEASTERLY WINDS...THE INTERIOR AND NORTHERN SECTION OF PUERTO RICO WILL LIKELY SEE THE HEAVIEST SHOWERS WHERE URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN ISOLATED AREAS. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT 4 TO 5 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION. BREAKING WAVES ALONG THE NORTH COAST CAN CREATE DANGEROUS RIP TIDES...SO SWIMMERS SHOULD BE CAUTIOUS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. VIZ001-002-AMZ710>730-191030- 630 AM AST SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER... THERE ARE PATCHES OF MOISTURE PASSING THROUGH THE LOCAL WATERS THAT WILL AFFECT THE LOCAL ISLANDS FROM TIME TO TIME. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT 4 TO 5 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION. BREAKING WAVES ALONG THE NORTH COAST CAN CREATE DANGEROUS RIP TIDES...SO SWIMMERS SHOULD BE CAUTIOUS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:08 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.